Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 20, 2018, 11:07 AM CST for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It took effect at Feb 22, 2018, 4:48 PM CST. It was in force for 17 days.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2018, 11:07 AM CST (17:07 UTC)
- In effect from
- Feb 22, 2018, 4:48 PM CST
- Expired
- Mar 11, 2018, 8:14 PM CDT
- In force
- 17 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat at Dixie Inn (MNEL1).
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 5:34 AM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 20, 5:34 AM CST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
534 AM CST Tue Feb 20 2018
.AVIATION...
Low vfr to ocnl mvfr cigs across area with a few shra in the ktxk
terminal area. Elsewhere, most cigs to rise to vfr by 20/15-18z
with south winds 10 to 15 kts and gusty increasing to around 15 to
25 kts this aftn, and may continue thru 21/03z before gradually
diminishing. Unstable airmass may yield scattered convection in
aftn, especially across se OK/sw AR. However, more widespread
convection associated with cold front arriving around 21/06z at
ktyr, kggg, and ktxk. This front will move across most of area,
but possibly not thru kmlu terminal, by 21/12z. N-ne winds will
increase to around 10 kts by 21/12z, with cigs into mvfr and
possible ifr, with heavy rainfall possible./07/
&&
.PREV DISCUSSION... /issued 358 AM CST Tue Feb 20 2018/
DISCUSSION...
..A period of Moderate to Heavy rainfall for portions of the Four-
State Region remains the focus for this forecast package...
A northwest Pacific UA low has moved onshore and has progressed
eastward to near the Central/Southern Rockies early this morning,
though it has sheared out a bit. With UA ridging across the
southeast CONUS, the Four-State Region has been experiencing
sharpening southwest flow aloft. Breezy and gusty southerly winds
persisted at the sfc and though at times wind speeds have dropped to
below Lake Wind Advisory criteria, it will be short-lived as a
tightened pressure gradient will return later this morning. As
such, have elected to extend the Lake Wind Advisory through 6 pm
CST this evening. The southerly sfc flow has not only promoted a
rather mild start to the morning /temps in the 60s and 70s per
10Z/, but it will also encourage rich Gulf moisture to continually
envelope the region. PWATs have ranged from 1.00-1.50 inches this
morning, with the highest moisture content noted across portions
of northeast TX, southeast OK and southwest AR. Weak embedded
disturbances within the flow aloft shifting across the aforementioned
areas coupled with a high moisture content, makes it no wonder
that isolated to scattered showers and a few thunderstorms have
ensued mainly near/north of the I-30 corridor. Rainfall is light
but roadways may be wet thus could result in slick roadways.
Late this morning/early this aftn, the UA trough will continue to
shear out whilst lifting northeastward to across the High Plains.
Its associated cold front will be nearing southeast OK and
extreme northeast TX and is expected to impinge the said areas by
this evening. Concurrently, PWATs will increase further to
between 1.15-1.80 inches and computer models continue to hint at
the cold front being a focus for linear showers and thunderstorms.
By early this evening, a line of showers and thunderstorms will
have developed and stretch from north central TX to across extreme
northeast TX, southeast OK and portions of southwest AR. The
rather moist atmospheric profile and the anticipated slow movement
of the cold front may result in training precip thus posing a
risk for Flash Flooding as moderate to heavy rainfall takes place.
Tonight into tomorrow morning, the moderate to heavy rainfall
will commence to expand/spread to additional portions of northeast
TX, east TX and southwest AR and into northwest LA. As the front
gradually shifts southeastward across the CWA tomorrow aftn-early
Thursday morning, so will the moderate to heavy precip. By
Thursday mid-morning the best large scale ascent will be fleeting
and as such, should see rainfall amounts lighten up. The cold
front is exhibited to not quite clear the FA and in fact will
return as a warm front on Thursday causing PWATs to remain
relatively high, though precip will gradually shift northward with
the warm front with best POPs being noted along and north of the
I-20 corridor by Friday.
Rainfall will return to the remainder of the Four-State Region by
this weekend as yet another UA trough across the western CONUS
ejects northeastward across the Central Plains. Another fropa is
poised for Sunday and it will usher in a drier airmass which will
slowly bring about the end of the precip /with perhaps some
lingering precip across central and southern LA/. All in all we are
in for a rather wet period for the next several days. The Weather
Prediction Center has projected 7 day rainfall totals of the
following: 8.00-10.00 inches across some of extreme northeast TX,
southeast Ok and southwest AR, 6.00-8.00 inches across portions of
east TX, northeast TX southeast OK and southwest AR, 4.00-6.00
inches across portions of east TX, northwest LA and southwest AR,
3.00-4.00 inches across portions of deep east TX to across central
and northeast LA and less than 3.00 inches elsewhere. Of course
the Flash Flood Watch will remain in effect aross southeast OK,
portions of east TX and southwest AR for now, as additional
counties and parishes will likely be added as we progress
throughout the rain event. Be sure to stay up-to-date with the
latest weather information.
Another above normal warm day is expected today /middle to upper
70s to lower 80s/ with once again some locales possibly flirting
or breaking daytime temp records. The cool down will commence
tomorrow with the onset of precip and the front and so daytime
temps is anticipated to fall to the 50s and 60s by Thursday. This
will however be short-lived as the retreating warm front results
in highs in the 60s and 70s by Friday-Saturday. Ongoing precip
this weekend and extensive cloud cover will have temps settle in
around the 60s by late weekend into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 65 65 54 / 60 100 100 90
MLU 84 68 72 57 / 20 40 100 90
DEQ 77 46 51 46 / 90 100 100 80
TXK 78 53 55 47 / 70 100 100 90
ELD 80 62 63 49 / 40 100 100 90
TYR 76 50 55 51 / 90 100 100 80
GGG 79 56 59 52 / 60 100 100 90
LFK 80 65 71 60 / 60 80 100 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 6 PM CST this evening for ARZ050-051-
059>061-070>073.
Flash Flood Watch from this evening through late Wednesday night
for ARZ050-051-059>061-070-071.
LA...Lake Wind Advisory until 6 PM CST this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 6 PM CST this evening for OKZ077.
Flash Flood Watch from this evening through late Wednesday night
for OKZ077.
TX...Lake Wind Advisory until 6 PM CST this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch from this evening through late Wednesday night
for TXZ096-097-108>112-124>126-136>138-149-150.
&&Hazardous weather outlook, Feb 20, 7:12 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 712 AM CST Tue Feb 20 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211315- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 712 AM CST Tue Feb 20 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms continued to impact mainly along and north of the Interstate 30 corridor this morning. This activity could pose a threat for wind gusts of 30 to 40 mph. The rainfall is expected to shift eastward throughout the day, with moderate to heavy rainfall commencing to affect the region by this evening and into tonight as an impending cold frontal provides a liner focus. A Flash Flood Watch is in effect across portions of east Texas, northeast Texas, southeast Oklahoma and southwest Arkansas this evening through tomorrow night. Rainfall amounts of three to six inches will be possible. Remember turn around don't drown. Furthermore, breezy south wind speeds of 15 to 20 mph with gusts of around 30 mph will occur today through early this evening across the entire Four-State Region. A Lake Wind Advisory is therefore in effect through early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Persistent southwest flow aloft and south winds at the surface will remain over the Four-State Region providing ensuing moisture and disturbances resulting in an unsettled and wet weather pattern through the week and into the weekend. Moderate to heavy rainfall will continue into Wednesday as the cold front remains a focus for thunderstorms. As soils become saturated, the potential for flooding and flash flooding becomes moderate for the northwest sections of the forecast area. Later in the week, moderate to heavy rainfall will be shifting eastward across the region thus maintaining the potential for flooding. Confidence is low for severe weather at this time. .SPOTTER INFORMATION STATEMENT... Emergency management personnel...amateur radio operators...and storm spotters should report any wind damage and water covered roadways to local law enforcement.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 11:07 AM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 12 days |
| Feb 20, 11:07 AM CST | River Flood Warning | SHV | Gregg | 6 days |
| Feb 20, 11:07 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 23 days |
| Feb 20, 11:07 AM CST | River Flood Warning | SHV | Smith, Wood | 28 days |
| Feb 20, 11:07 AM CST | River Flood Warning | SHV | Cass, Marion | 16 days |
| Feb 20, 3:38 PM CST | Special Weather Statement | SHV | Wood | 37 min |
| Feb 20, 4:40 PM CST | Special Weather Statement | SHV | Bowie, Camp, Morris, Red River, Titus | 50 min |
| Feb 20, 5:33 PM CST | Special Weather Statement | SHV | Cherokee, Rusk | 42 min |
| Feb 20, 5:44 PM CST | Special Weather Statement | SHV | Bowie | 46 min |
| Feb 20, 4:38 PM CST | Special Weather Statement | SHV | Sevier | 52 min |
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.